Vidyya Medical News Service
*
Volume 5 Issue 122 Published - 14:00 UTC 08:00 EST 2-May-2003 Next Update - 14:00 UTC 08:00 EST 3-May-2003
little clear gif used for spacer
.
*

AHRQ and National Council on Patient Information and Education produce new tool to help consumers reduce medication errors
The Agency for Healthcare Research and Quality and the National Council on Patient Information and Education today announced a new resource called Your Medicine: Play It Safe, to help consumers use prescription medicines safely.  more

*
Information for patients: Your medicine - Play it safe
You can learn more about how to take medicines safely by reading this guide. It answers common questions about getting and taking medicines and has many handy forms that will help you keep track of information. Keep this guide with your medicines in case you have any questions, concerns, or worries.  more

 


*
Study boosts confidence in potential screening tool for Alzheimer's disease
A major study has confirmed the value of potential markers for identifying people with Alzheimer's disease. Scientists at the National Institute of Mental Health (NIMH) found that levels of two key indicators in spinal fluid distinguished clinically diagnosed Alzheimer's patients from controls with 89-92 percent efficiency. This matches or exceeds current clinical diagnostic methods, such as doctor's evaluation of medical history, cognitive testing, and brain scans.  more

*
Possible link found between progressive hearing loss and gene
Researchers may have found a link between progressive hearing loss and a gene called p19Ink4d (Ink4d), according to results of a study that measured loss of hearing in mice lacking that gene. Normally, the Ink4d gene keeps healthy cells "quiet" from inappropriately dividing.  more

*
Concern raised over deaths after opiate detoxification
Researchers at the National Addiction Centre in London identified 137 opiate addicts who were receiving detoxification as part of a 28-day inpatient treatment programme. Five patients died within 12 months after their discharge from the unit, three from a drug overdose within the first four months after discharge, and two unrelated to overdose.  more

 
little clear gif used for a space